Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 210, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 12, 2010, 7:58 PM CDT for 5 counties in Minnesota. It was in force for 62 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2010, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 12, 2010, 9:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Benton County, MN, Morrison County, MN, Sherburne County, MN, Stearns County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 102 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:59 PM CDT | HAIL 0.75 | 2 N Holdingford, MN | |
| Aug 12, 8:00 PM CDT | TSTM WND DMG | 3 Sse Rockville, MN | DOWNBURST DAMAGE NOTED. THE DAMAGE STARTED ON THE EASTERN EDGE OF GRAND LAKE AND SPREAD NORTHEASTWARD TO THREE MILES EAST-NORTHEAST OF ROCKVILLE. WINDS LIKELY AROUND 6O TO 65 MPH. |
| Aug 12, 8:00 PM CDT | TSTM WND DMG | St Augusta, MN | FARMSTEAD DAMAGED. TIME ESTIMATED. |
| Aug 12, 8:00 PM CDT | TSTM WND DMG | St Cloud, MN | TREES DOWN. TIME ESTIMATED. |
| Aug 12, 8:00 PM CDT | TSTM WND DMG | Waite Park, MN | TREES DOWN. TIME ESTIMATED. |
| Aug 12, 8:03 PM CDT | TSTM WND DMG | 1 S St Augusta, MN | ABOUT A DOZEN TREES BLOWN DOWN IN AN AREA FROM ST AUGUSTA TO ONE MILE SOUTH OF ST AUGUSTA. DAMAGE WAS SPORADIC. TREES BLOWN DOWN FROM SOUTH TO NORTH. WIND DAMAGE WAS LIKELY INFLOW INTO STORM THAT PRODUCED THE ST AUGUSTA TORNADO. |
| Aug 12, 8:03 PM CDT | TORNADO | St Augusta, MN | BRIEF TORNADO RATED EF-0. PATH LENGTH 1/4 MILE. WIDTH 30 YARDS. SEVERAL DOZEN TREES DOWNED IN NEIGHBORHOOD ON EAST SIDE OF ST AUGUSTA. |
| Aug 12, 8:05 PM CDT | TSTM WND DMG | 5 Sw St Cloud, MN | SEVERAL TREES TOPPLED DUE TO DOWNBURST JUST NORTH OF HIGHWAY 15 AND COUNTY ROAD 6. |
| Aug 12, 8:11 PM CDT | FUNNEL CLOUD | Sartell, MN | |
| Aug 12, 8:15 PM CDT | TSTM WND DMG | 2 Ese St Cloud, MN | ABOUT A DOZEN TREES DOWN IN AND NEAR TALAHI PARK IN THE SOUTHEAST PART OF ST CLOUD. DOWNBURST DAMAGE. |
| Aug 12, 8:15 PM CDT | TSTM WND GST 61 | Sartell, MN | |
| Aug 12, 8:16 PM CDT | FUNNEL CLOUD | Foley, MN | |
| Aug 12, 8:18 PM CDT | FUNNEL CLOUD | 2 N Meire Grove, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 3:22 PM CDT | Tornado Watch | SPC | 7 hr |
| Aug 12, 6:41 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3684 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS53 KMPX 130058
SVRMPX
MNC009-097-141-145-153-130200-
/O.NEW.KMPX.SV.W.0210.100813T0058Z-100813T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
758 PM CDT THU AUG 12 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TODD COUNTY IN CENTRAL MINNESOTA...
MORRISON COUNTY IN CENTRAL MINNESOTA...
STEARNS COUNTY IN CENTRAL MINNESOTA...
NORTHWESTERN SHERBURNE COUNTY IN CENTRAL MINNESOTA...
BENTON COUNTY IN CENTRAL MINNESOTA...
* UNTIL 900 PM CDT
* AT 755 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST
OF LONG PRAIRIE TO 4 MILES SOUTH OF AVON TO ST NICHOLAS...AND
MOVING EAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IN THE WARNING INCLUDE...
ST CLOUD...
LITTLE FALLS...
AVON...
COLLEGEVILLE...
UPSALA...
HOLDINGFORD...
ST JOSEPH...
SWANVILLE...
PLEASANT LAKE...
LUXEMBURG...
ELMDALE...
WAITE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
&&
LAT...LON 4570 9382 4552 9377 4541 9403 4542 9404
4543 9405 4539 9407 4531 9427 4542 9467
4562 9496 4576 9513 4605 9512 4615 9422
TIME...MOT...LOC 0058Z 253DEG 27KT 4594 9479 4556 9441
4537 9438
WIND...HAIL 60MPH 0.88IN
$$1 follow-up statement
195
WWUS53 KMPX 130137
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
837 PM CDT THU AUG 12 2010
MNC009-097-141-145-153-130200-
/O.CON.KMPX.SV.W.0210.000000T0000Z-100813T0200Z/
TODD MN-MORRISON MN-STEARNS MN-SHERBURNE MN-BENTON MN-
837 PM CDT THU AUG 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
NORTHWESTERN SHERBURNE...EASTERN STEARNS...MORRISON AND SOUTHEASTERN
TODD COUNTIES UNTIL 900 PM CDT...
AT 832 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SWANVILLE TO BUCKMAN TO GILMAN...MOVING EAST AT 30 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LITTLE FALLS...MORRILL...BUCKMAN...SOBIESKI...RANDALL...GENOLA...
PIERZ AND FLENSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4570 9382 4552 9377 4542 9404 4543 9405
4539 9407 4531 9427 4535 9442 4546 9445
4566 9476 4578 9488 4607 9486 4615 9423
TIME...MOT...LOC 0137Z 254DEG 26KT 4588 9462 4587 9410
4574 9386
WIND...HAIL 60MPH 0.88IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:20 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 12, 6:20 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 PM CDT THU AUG 12 2010
.DISCUSSION...
BIG ISSUE WITH THIS FORECAST IS SEVERE POTENTIAL THROUGH FRIDAY
EVENING...ALONG WITH FLASH FLOOD POTENTIAL TOMORROW IN ERN MN AND
ESPECIALLY WEST CENTRAL WISCONSIN. BEYOND THAT...COOLER AND DRIER
WEATHER STILL ON TAP TO INVADE THE AREA OVER THIS WEEKEND. FOR
NEXT WEEK...WILL HAVE NW FLOW IN PLACE...BUT CONSIDERABLE
DISAGREEMENT EXISTS BETWEEN ECMWF/GFS WITH RESPECT TO PRECIP
POTENTIAL TUESDAY.
WATER VAPOR AND UPPER AIR ANALYSIS THIS AFTERNOON SHOWS UPPER
RIDGE HAS MOVED EAST OF THE AREA OVER TO THE WRN GREAT LAKES. A
DEEP UPPER LOW IS SPINNING ACROSS NRN ALBERTA...WITH A TROUGH
EXTENDING SOUTHWEST TO ANOTHER UPPER LOW OVER ERN IDAHO. THIS HAS
RESULTED IN THE RETURN TO A PERTURBED WSW FLOW DEVELOPING OVER THE
NORTH CENTRAL CONUS...WITH SEVERAL WEAK EMBEDDED WAVES STRETCHING
FROM NORTH OF LAKE OF THE WOODS...SW TO THE BLACK HILLS. THE WAVE
OF INTEREST FOR THIS EVENING/TONIGHT IS THE ONE NEAR THE BLACK
HILLS /WHICH HAS A PV ANOMALY ASSOCIATED WITH IT/. THIS WAVE WILL
LIKELY BE THE IMPETUS FOR CONVECTIVE DEVELOPMENT THROUGH THE
NIGHT. AT THE SFC..AN AREA OF LOW PRESSURE WAS SITUATED OVER
CENTRAL SODAK THIS AFTERNOON...WITH A PRESSURE TROUGH/WIND SHIFT
EXTENDING SOUTH FROM THE LOW INTO NW KANSAS. THE WARM FRONT
ASSOCIATED WITH THIS IS CURRENTLY JUST SOUTH OF ABERDEEN...EAST TO
GRANITE FALLS AND EXTENDS SE TO NEAR WADENA. THIS FRONT HAS
REMAINED STATIONARY MOST OF THE DAY...AS PERSISTENT CONVECTION
NORTH OF THE FRONT FROM ERN NODAK ACROSS NRN MN HAS SENT SEVERAL
OUTFLOW BOUNDARIES SOUTH THAT HAS HELPED SLOW ITS NORTHWARD
PROGRESSION. ANY SERIOUS NORTHWARD PUSH OF THIS FRONT IS STILL
BACK IN ERN SODAK...WHERE A PERSISTENT 30 KT SRLY LLJ CONTINUES TO
BLOW.
THE BIG QUESTION MARK FOR TONIGHTS ACTIVITY IS THE PRESENCE OF A
STRONG ELEVATED MIX LAYER...AND THE CAP THAT COMES WITH /LATEST
SPC MESO ANALYSIS PUTS THE 12C H7 ISOTHERM ESSENTIALLY CONCURRENT
WITH THE SFC WARM FRONT/...WHICH LEADS TO A FAIR AMOUNT OF
UNCERTAINTY FOR WHAT WILL HAPPEN TONIGHT. CU HAS STRUGGLED TO FORM
WITHIN THIS CAP...FURTHER EVIDENCE OF ITS STRENGTH. AS FOR WHERE
GREATEST WORRY IS FOR SEVERE WEATHER THIS EVENING...AND IN
PARTICULAR TORNADOES...IS WEST CENTRAL MN AS THIS IS WHERE MLCAPES
HAVE INCREASED INTO THE 3000 TO 4000+ J/KG RANGE WITH 0-1KM SHEAR
AT 30 KTS. NEEDLESS TO SAY...IF ANYTHING CAN MANAGE TO BREAK THE
CAP OUT THERE AND BECOME ROOTED IN THE BOUNDARY LAYER...THEN THERE
IS A PRETTY GOOD LIKELIHOOD THAT IT WOULD BE TORNADIC...WITH EVEN
THE POTENTIAL OF A SIGNIFICANT TORNADO OR TWO GIVEN STRENGTH OF
INSTABILITY AND SHAPE OF HODOGRAPHS IN THE AREA...THIS WILL NEED
TO BE WATCHED VERY CLOSELY THROUGH THE EVENING.
FOR THE REST OF TONIGHT...LLJ WILL BE MOVING DIRECTLY OVER THE
AREA AS EXIT REGION OF UPPER JET MOVES IN...THIS RESULTS IN
COPIOUS AMOUNTS OF DIFFERENTIAL DIVERGENCE...WHICH SHOULD HELP
CONSOLIDATE WHATEVER DEVELOPS TO THE WEST INTO A COMPLEX OR TWO.
WHERE UNCERTAINTY COMES IN IS WITH THE HRRR AND THE OTHER
SHORT/MEDIUM MODELS. THE HRRR HAS BEEN FAIRLY AGGRESSIVE ALL DAY
WITH BRINGING ACTIVITY INTO THE TWIN CITIES METRO AROUND 10 PM
/02Z/...WHERE AS THE THE REST OF THE SHORT/MEDIUM MODELS ARE MORE
IN LINE WITH THE 15Z SREF...WAITING UNTIL 5 AM /09Z/ BEFORE
BRINGING MUCH INTO THE TWIN CITIES. GIVEN STRENGTH OF CAP...HAVE
BEEN HESITANT TO BITE OFF ON THE HRRR...WHICH HAS HAD A TENDENCY
TO BE A LITTLE TOO AGGRESSIVE WITH BREAKING CAPS THIS SUMMER AND
HAVE FAVORED MORE WITH THE SREF...THINKING STORMS WILL STAY WITH
BETTER SFC AND LLJ FORCING FORCING THROUGH THE NIGHT.
TWO ISSUES AT PLAY FOR FRIDAY/FRIDAY NIGHT...SEVERE WEATHER AND
FLOODING/HEAVY RAIN POTENTIALS. LOOKING AT THE SEVERE
THREAT...VERY MOIST AIR WILL REMAIN IN PLACE...WITH MLCAPES ONCE
AGAIN APPROACHING/EXCEEDING 3000 J/KG FRIDAY AFTERNOON. BULK SHEAR
IS NOT FORECAST TO BE QUITE AS STRONG TOMORROW...BUT WITH EXPECTED
VALUES OVER 30 KTS...PLENTY WILL EXIST GIVEN DEGREE OF INSTABILITY
TO WARRANT A SEVERE THREAT. AGAIN...WITH FREEZING LEVELS UP AROUND
14/15 K FT...DO NOT THINK HAIL IS MUCH OF A THREAT...BUT GIVEN
WIND FIELDS...DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A TORNADO
OR TWO LOOKS TO BE THE MAIN SEVERE THREAT. HOWEVER...LIKE
TUESDAY...THE BIG THREAT HERE LOOKS TO BE HEAVY RAIN/FLOODING
POTENTIAL. ONCE AGAIN NAM/GFS CONSISTENT WITH BRINGING PWATS BACK
TO OR ABOVE THE 2 INCH MARK...SO HEAVY RAIN THREAT LOOKS LEGIT
GIVEN RECENT ATMOSPHERIC PERFORMANCES OVER THE PAST COUPLE OF
WEEKS. MAIN AREA OF CONCERN IS WEST CENTRAL WISCONSIN...WHERE
HEAVY RAINS FELL TUESDAY NIGHT. SOILS IN THIS AREA REMAIN
SATURATED AND RIVERS/STREAMS CONTINUE TO RUN HIGH. LATEST 6 HR
FLASH FLOOD GUIDANCE IS JUST OVER 2 INCHES FOR WEST CENTRAL WI
COUNTIES. IN ADDITION...BOTH THE 09Z AND 15Z VERSIONS OF THE SREF
HAVE BEEN HIGHLIGHTING THIS AREA FOR HEAVY RAINS FRIDAY INTO
FRIDAY NIGHT...WITH PROBS FOR GREATER THAN 2 INCHES OF RAIN IN 12
HOURS SHOWING UP RIGHT WHERE THE HEAVY RAINS FELL TUESDAY NIGHT.
BECAUSE OF THIS...HAVE ISSUED A FLASH FLOOD WATCH FOR MOST WEST
CENTRAL WI COUNTIES WITH THIS PACKAGE.
THE DISTURBING TREND WITH THIS SYSTEM...FROM THE WEST CENTRAL WI
PERSPECTIVE...IS THAT THEY HAVE SLOWED THE PROGRESSION OF THE
BOUNDARY THROUGH THE AREA...LIKELY RESULTING IN RAIN LINGERING A
BIT LONGER INTO SATURDAY THAN PREVIOUSLY FORECAST. FORTUNATELY...
CWA LOOKS TO COMPLETELY DRY OUT SATURDAY AFTERNOON. WOULD LIKE TO
SAY SUNDAY WOULD BE DRY...BUT ANOTHER STRONG WAVE WILL BE DROPPING
SOUTH ACROSS THE AREA...BRING THE THREAT OF SHOWERS UNDER COLD AIR
ALOFT ACROSS MAINLY NRN MN SUNDAY...THOUGH A FEW STRAY SHOWERS MAY
BE ABLE TO FIND THEIR WAY INTO NRN PORTIONS OF THE AREA. BEYOND
THAT...GFS/ECMWF BECOME AT ODDS WITH EACH OTHER FOR NEXT WEEK.
FAVORED ECMWF HEAVILY FOR EXTENDED FORECAST...AS IT HAS SHOWN MUCH
MORE CONSISTENCY THE LAST SEVERAL RUNS FOR NEXT WEEK. STILL LOOKS
LIKE SHOWERS COME BACK TUESDAY AS STRONG WAVE DROPS SE ON NW
FLOW...WITH TEMPERATURES AT OR BELOW NORMAL. NEXT WEEK WE WILL BE
PUTTING A DENT IN THE CURRENT +8 DEGREE ANOMALY AT MSP FOR
TEMPERATURES THROUGH THE FIRST 11 DAYS OF AUGUST.
&&
.AVIATION.../00Z TAF ISSUANCE/
THE MAIN FORECAST CHALLENGE IS THUNDERSTORM CHANCES DURING THE
PERIOD. DEEP TROPICAL MOISTURE WITH SFC DEWPOINTS IN THE 70S MOST
LOCATIONS WILL PROVIDE ONE OF THE NECESSARY INGRIDENTS FOR STRONG
THUNDERSTORMS DEVELOPMENT OVERNIGHT INTO FRIDAY MORNING. SCATTERED
TO BROKEN CUMULUS CLOUDS ROUGHLY BETWEEN 3500-5500 FEET AGL. WX
CONDS LOWER BELOW 2 MILES AND CEILING BETWEEN 2000-3000 FEET AGL IN
THE VICINITY OF THUNDERSTORMS. CONDS IMPROVING FRIDAY MORNING OVER
THE WESTERN HALF OF MN...AS INITIAL SHORTWAVE TROUGH PUSHES
THROUGH...ANOTHER S/W TROUGH WILL MOVE INTO THE DAKOTAS LATE IN THE
DAY FRIDAY...THIS WAVE SHOULD SETUP ANOTHER BATCH OF STORMS FRIDAY
EVENING INTO SATURDAY MORNING. SFC GRADIENT WILL TIGHTEN OVER MN IN
RESPONSE TO APPROACH SFC LOW. A LOW LEVEL JET WILL ALSO STRENGTHEN
AHEAD OF THE UPPER LEVEL TROUGH/SHORTWAVE OVER THE DAKOTAS. THIS
SHOULD CONTINUE TO HELP FIRE AND INITIATE TSRA THROUGHOUT THE NIGHT.
KMSP...SEE DISCUSSION ABOVE ON THE REASON BEHIND THE TAF.
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA BEFORE MIDNIGHT.
THE BEST TIME FOR INITIATION TSRA WILL BE FROM 900 PM AND MIDNIGHT.
PRES GRADIENT WILL BEGIN TO RELAXS AS THUNDERSTORMS MOVES CLOSER TO
THE AIRPORT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE
SUEUR-MARTIN-MCLEOD-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-
STEELE-WASECA-WASHINGTON-WATONWAN-WRIGHT.
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CHIPPEWA-DUNN-EAU
CLAIRE-PEPIN-PIERCE-ST. CROIX.
FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR BARRON-CHIPPEWA-DUNN-EAU
CLAIRE-PEPIN-PIERCE-RUSK-ST. CROIX.
&&
MPG/JMHazardous weather outlook, Aug 12, 11:05 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1105 AM CDT THU AUG 12 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 130945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1105 AM CDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR SOUTH CENTRAL AND EAST CENTRAL MINNESOTA EXTENDING INTO WESTERN WISCONSIN THIS AFTERNOON. HEAT INDICES WILL BE IN THE UPPER 90S TO THE LOWER 100S. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY IN WEST CENTRAL MINNESOTA. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD BECOME SEVERE LATER THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS BUT AN ISOLATED TORNADO SHOULD NOT BE RULED OUT. THE GREATEST RISK OVER SEVERE STORMS WOULD BE WEST OF A LINE FROM ALEXANDRIA TO REDWOOD FALLS. THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MOST OF THE MINNESOTA PORTION OF THE OUTLOOK AREA. AN ISOLATED TORNADO IS POSSIBLE IN WEST CENTRAL MINNESOTA IN THE EVENING...THEN LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS ACROSS REST OF THE MINNESOTA AREA OVERNIGHT. HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING AD WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY INTO FRIDAY EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN...AS A STRONG LOW PRESSURE TROUGH MOVES ACROSS THE AREA. THERE MAY BE A RISK OF TORNADOES OVER PARTS OF SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. HEAVY RAINFALL IS AGAIN POSSIBLE OVER EASTERN MINNESOTA INTO WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL MINNESOTA LATE THIS AFTERNOON...AND IN MUCH OF THE MINNESOTA PORTION OF THE OUTLOOK AREA OVERNIGHT. DRL
In the hours before
Local storm report, Aug 12, 7:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
714 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST MORRIS 45.59N 95.91W
08/12/2010 M60 MPH STEVENS MN AWOS
&&
SPDLocal storm report, Aug 12, 7:42 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
742 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 SE ALEXANDRIA 45.85N 95.35W
08/12/2010 M1.00 INCH DOUGLAS MN TRAINED SPOTTER
&&
SPDLocal storm report, Aug 12, 7:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
743 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FUNNEL CLOUD 3 S PAYNESVILLE 45.34N 94.72W
08/12/2010 STEARNS MN TRAINED SPOTTER
&&
SPDSpecial weather statement, Aug 12, 7:43 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
743 PM CDT THU AUG 12 2010
MNZ069-070-076-077-083-130130-
BLUE EARTH-DAKOTA-LE SUEUR-RICE-SCOTT-
743 PM CDT THU AUG 12 2010
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BLUE EARTH...DAKOTA...LE
SUEUR...RICE AND SCOTT COUNTIES THROUGH 830 PM CDT...
AT 737 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF HAMBURG TO
4 MILES SOUTHWEST OF LE SUEUR TO 5 MILES SOUTH OF MANKATO. THESE
STORMS WERE MOVING EAST AT 45 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE WINDS WILL OCCUR
ON AN OUTFLOW BOUNDARY WELL AHEAD OF THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LE SUEUR.
ST THOMAS.
ST HENRY.
PRIOR LAKE
GREENLAND.
ST BENEDICT.
WATERVILLE.
BURNSVILLE.
LAKEVILLE.
FARIBAULT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4416 9402 4427 9402 4434 9394 4439 9396
4450 9389 4459 9390 4470 9364 4474 9363
4480 9357 4482 9342 4479 9332 4494 9307
4489 9302 4464 9310 4426 9315
TIME...MOT...LOC 0041Z 250DEG 39KT 4473 9381 4443 9389
4411 9393Local storm report, Aug 12, 7:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
744 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FUNNEL CLOUD 6 N BECKER 45.46N 93.87W
08/12/2010 SHERBURNE MN TRAINED SPOTTER
&&
SPDLocal storm report, Aug 12, 7:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
749 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
08/12/2010 MCLEOD MN TRAINED SPOTTER
30 AND 6 IN BRANCHES DOWN AT 3RD AVE NW AND WATER ST NW
&&
DFCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:02 PM CDT | Tornado Warning | MPX | Swift | 43 min |
| Aug 12, 7:10 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 65 min |
| Aug 12, 7:20 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Todd | 40 min |
| Aug 12, 7:25 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Meeker, Sherburne, Sibley and 1 more | 50 min |
| Aug 12, 7:36 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 24 min |
| Aug 12, 7:43 PM CDT | Special Weather Statement | MPX | Le Sueur, Rice, Scott | 47 min |
| Aug 12, 8:08 PM CDT | Special Weather Statement | MPX | Anoka, Isanti, Ramsey | 37 min |
| Aug 12, 8:14 PM CDT | Tornado Warning | MPX | Benton, Sherburne, Stearns | 25 min |
| Aug 12, 8:28 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs, Morrison | 62 min |
| Aug 12, 8:44 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 46 min |
| Aug 12, 10:15 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 60 min |
| Aug 12, 10:57 PM CDT | Areal Flood Advisory | MPX | Brown, Chippewa, Kandiyohi, Lac qui Parle, Meeker, Nicollet and 8 more | 6 hr |
| Aug 12, 11:03 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville, Yellow Medicine | 57 min |
| Aug 12, 11:25 PM CDT | Flash Flood Warning | MPX | Chippewa, Kandiyohi, Lac qui Parle, Renville, Yellow Medicine | 3 hr |
| Aug 12, 11:28 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 47 min |
| Aug 13, 12:10 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Watonwan | 65 min |
| Aug 13, 12:13 AM CDT | Flash Flood Warning | MPX | McLeod, Meeker, Renville, Sibley, Wright | 3 hr |
| Aug 13, 12:28 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville | 62 min |
| Aug 13, 12:44 AM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 3 more | 3 hr |
| Aug 13, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Scott, Sibley | 55 min |
| Aug 13, 1:12 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Waseca | 63 min |
| Aug 13, 1:50 AM CDT | Special Weather Statement | MPX | Anoka, Dakota, Hennepin, Ramsey, Rice, Washington | 70 min |
| Aug 13, 1:56 AM CDT | Areal Flood Advisory | MPX | Blue Earth, Le Sueur, Nicollet, Rice, Sibley, Steele and 1 more | 3 hr |
| Aug 13, 2:09 AM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott, Washington | 3 hr |
| Aug 13, 2:09 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 66 min |
| Aug 13, 2:52 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 53 min |
| Aug 13, 3:14 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Steele | 61 min |
| Aug 13, 3:30 AM CDT | Flash Flood Warning | MPX | Goodhue | 3 hr |
| Aug 13, 3:41 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 64 min |
| Aug 13, 3:55 AM CDT | Tornado Warning | MPX | Goodhue | 18 min |
| Aug 13, 4:11 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Le Sueur, Rice, Scott, Washington | 64 min |
| Aug 13, 4:26 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 4 more | 64 min |
| Aug 13, 4:38 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 67 min |
| Aug 13, 5:25 AM CDT | Special Weather Statement | MPX | Pope | 50 min |
| Aug 13, 5:38 AM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 52 min |
| Aug 13, 6:10 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 50 min |
| Aug 13, 6:52 AM CDT | Special Weather Statement | MPX | Meeker | 53 min |
| Aug 13, 1:05 PM CDT | Special Weather Statement | MPX | Isanti | 40 min |
| Aug 13, 1:46 PM CDT | Special Weather Statement | MPX | Stearns | 29 min |
| Aug 13, 2:13 PM CDT | Tornado Warning | MPX | Chisago | 17 min |
| Aug 13, 2:25 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Meeker, Morrison, Sherburne, Stearns, Todd and 1 more | 65 min |
| Aug 13, 2:37 PM CDT | Special Weather Statement | MPX | Carver, McLeod, Nicollet, Sibley | 23 min |
| Aug 13, 2:53 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley, Wright | 52 min |
| Aug 13, 3:01 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison, Sherburne, Stearns, Wright | 59 min |
| Aug 13, 3:19 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Chisago, Isanti, Kanabec, Mille Lacs, Morrison and 1 more | 56 min |
| Aug 13, 4:34 PM CDT | Special Weather Statement | MPX | McLeod, Sherburne, Wright | 41 min |
| Aug 13, 4:36 PM CDT | Special Weather Statement | MPX | McLeod, Sherburne, Wright | 39 min |
| Aug 13, 5:34 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Waseca | 56 min |
| Aug 13, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 54 min |
| Aug 13, 5:40 PM CDT | Areal Flood Warning | MPX | Goodhue | 6 hr |
| Aug 13, 6:13 PM CDT | Flash Flood Warning | MPX | Dakota | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.